MAUDE Adverse Event Report: DEPUY MITEK LLC US FEM.INTRAFXSHEATH&SCRSYS,8.5MM; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE

DEPUY MITEK LLC US FEM.INTRAFXSHEATH&SCRSYS,8.5MM; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE
Catalog Number 254683
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and evaluated.The screw and sheath were received.Visual inspection confirms the sheath is damaged at both distal and proximal ends, confirming this complaint.There was no anomaly with the returned screw.We cannot discern a root cause for the user to have experienced this issue.There was no information available on the preparation of the bone hole to determine if there were any discrepancies in the user technique.A batch record review has been conducted and our results indicate that this batch of product was processed without incident that could cause this failure.Further, a review into the mitek complaints system revealed one other dissimilar complaint for this lot of devices that were released to distribution.Therefore, no further actions are warranted at this time.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the (b)(4) complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported that when the doctor inserted the femoral intrafix, the sheath is ruptured so the doctor must replace by similar product.

Brand Name
FEM.INTRAFXSHEATH&SCRSYS,8.5MM
Common Device Name
ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7733904
Report Number1221934-2018-53235
Device Sequence Number19229656
Product Code MAI
UDI-Device Identifier10886705013647
UDI-Public10886705013647
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/07/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Catalogue Number254683
Device Lot Number3759611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2015
Initial Report FDA Received Date07/30/2018
Patient Sequence Number1